A1 Journal article (refereed), original research

An inquiry into approximate operations on fuzzy numbers

LUT Authors / Editors

Publication Details
Authors: Brunelli Matteo, Mezei Jozsef
Publisher: Elsevier
Publication year: 2017
Language: English
Related Journal or Series Information: International Journal of Approximate Reasoning
Volume number: 81
Start page: 147
End page: 159
Number of pages: 13
ISSN: 0888-613X
eISSN: 1873-4731
JUFO-Level of this publication: 2
Open Access: Not an Open Access publication

Operations on fuzzy numbers have been a cornerstone in the development of fuzzy modeling and computing with words. Although exact operations are commonly defined by the extension principle, many applications employ approximate operations. At present, despite their wide use, there is no evidence on the goodness of approximate operations. By means of both numerical simulations and theoretical results, in this paper we present an analysis of approximate operations on fuzzy numbers. By focusing on the ranking and defuzzification procedures as essential tools in fuzzy decision making problems, we are going to study the errors produced by the application of approximate operations.

Last updated on 2018-19-10 at 07:55